Acute respiratory distress syndrome after the use of gadolinium contrast media

Jihye Park, Il Hwan Byun, Kyung Hee Park, Jae Hyun Lee, Eun Ji Nam, Jungwon Park

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history, including allergic diseases and without current use of drugs, visited the emergency room for abdominal pain. Her abdominopelvic computed tomography with iodine contrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine, and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.

Original languageEnglish
Pages (from-to)1155-1157
Number of pages3
JournalYonsei Medical Journal
Volume56
Issue number4
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Adult Respiratory Distress Syndrome
Gadolinium
Contrast Media
Ovarian Cysts
Iodine
Magnetic Resonance Imaging
Auscultation
Respiratory Sounds
Colitis
Lip
Pelvis
Artificial Respiration
Nausea
Abdominal Pain
Dexamethasone
Epinephrine
Vomiting
Hospital Emergency Service
Edema
Norepinephrine

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Park, Jihye ; Byun, Il Hwan ; Park, Kyung Hee ; Lee, Jae Hyun ; Nam, Eun Ji ; Park, Jungwon. / Acute respiratory distress syndrome after the use of gadolinium contrast media. In: Yonsei Medical Journal. 2015 ; Vol. 56, No. 4. pp. 1155-1157.
@article{a937cb4395f2414794b3cc51851a18d1,
title = "Acute respiratory distress syndrome after the use of gadolinium contrast media",
abstract = "Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history, including allergic diseases and without current use of drugs, visited the emergency room for abdominal pain. Her abdominopelvic computed tomography with iodine contrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine, and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.",
author = "Jihye Park and Byun, {Il Hwan} and Park, {Kyung Hee} and Lee, {Jae Hyun} and Nam, {Eun Ji} and Jungwon Park",
year = "2015",
month = "1",
day = "1",
doi = "10.3349/ymj.2015.56.4.1155",
language = "English",
volume = "56",
pages = "1155--1157",
journal = "Yonsei Medical Journal",
issn = "0513-5796",
publisher = "Yonsei University College of Medicine",
number = "4",

}

Acute respiratory distress syndrome after the use of gadolinium contrast media. / Park, Jihye; Byun, Il Hwan; Park, Kyung Hee; Lee, Jae Hyun; Nam, Eun Ji; Park, Jungwon.

In: Yonsei Medical Journal, Vol. 56, No. 4, 01.01.2015, p. 1155-1157.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Acute respiratory distress syndrome after the use of gadolinium contrast media

AU - Park, Jihye

AU - Byun, Il Hwan

AU - Park, Kyung Hee

AU - Lee, Jae Hyun

AU - Nam, Eun Ji

AU - Park, Jungwon

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history, including allergic diseases and without current use of drugs, visited the emergency room for abdominal pain. Her abdominopelvic computed tomography with iodine contrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine, and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.

AB - Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history, including allergic diseases and without current use of drugs, visited the emergency room for abdominal pain. Her abdominopelvic computed tomography with iodine contrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine, and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.

UR - http://www.scopus.com/inward/record.url?scp=84931077537&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84931077537&partnerID=8YFLogxK

U2 - 10.3349/ymj.2015.56.4.1155

DO - 10.3349/ymj.2015.56.4.1155

M3 - Article

VL - 56

SP - 1155

EP - 1157

JO - Yonsei Medical Journal

JF - Yonsei Medical Journal

SN - 0513-5796

IS - 4

ER -